Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Took antibiotic for sore throat, cough and high fever. Feeling ball in throat and swollen tonsil. Any cure?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2535 Questions
Question
My name is XXXXXXX I live in italia.44 years 77 kilos no smoker no drinker play always sport.
March 2012 I had a very strong influence with sore throat and cough high fever (39.5) which I treated without antibiotics.
May, I had begun to feel a ball in my throat that I thought to be "bolus istericus" as it were a period of high stress. the feeling increases at the end of may. XXXXXXX I go to the family doctor who looks at my throat and tells me that I have nothing and he thinks that is GERD (but I never had stomach problems of any kind) and gives me Gaviscon but without results.
July on my own initiative make an appointment with an ENT that makes me the laryngeal endoscopy and finds a very strong lingual tonsillitis with plates of pus. There are no signs of GERD.He gives me a therapy of 3 weeks of antibiotics (zitromax 500mg for 3 days at weeks). During the herapy begins a very strong dry cough during the day only. Now the cough is passing the plates of pus are gone aways but the feeling of the ball in my throat there is till but lower come and go and I feel my lingual tonsils like swollwn.
It possible remains swollen tonsils after treatment with antibiotics and give me the symptoms of swelling in the throat?
It's possible that infection is go away but are the inflamation needs some months before go away ?
Can I do some exams ?
The inflamation can keep (cause also) the swollen of tonsils ?
thanks
Posted Mon, 20 Aug 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for your query.

1. Lymphoid tissue tends to enlarge during infections and inflammation. It usually does not regress to it's original size.

2. Use a medicated gargle and get your doctor to prescribe an anti-allergic , ant-leukotriene and a short course of steroids (if not contraindicated).

3. Chronic inflammation in the tonsillar lymphoid tissue (including the lingual tonsils, pharyngeal bands and so on) is often the cause of lingering symptoms.

4. If there is no relief from medication, controlled radiofrequency ablation or co-ablation of the lingual tonsils may be done.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Took antibiotic for sore throat, cough and high fever. Feeling ball in throat and swollen tonsil. Any cure? 15 hours later
thanks for the responses esustive. I just wanted to ask you a final question after a lingual forttonsillite is possible that the symptoms and the inflammation continues for a few months?
 
 
Answered by Dr. Sumit Bhatti 47 hours later
Hi,

Thank you for writing back.

Yes, the inflammation may become chronic and symptoms may continue for many months. Medication then requires longer to heal the lymphoid tissue.

Wishing you a speedy recovery.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Took antibiotic for sore throat, cough and high fever. Feeling ball in throat and swollen tonsil. Any cure? 11 hours later
thanks for informations.Now I'm now more comfortable. To try to correct the remaining inflammation I believe that is not necessary to use antibiotics that I have used for go away the infection but I think it's sufficient to use gargle ?
 
 
Answered by Dr. Sumit Bhatti 19 hours later
Hi,

Thank you for writing back.

Using only a medicated gargle may work at times. If you see no improvement in two weeks get your doctor to prescribe an anti-allergic , anti-leukotriene and a short course of steroids (if not contraindicated).

Wishing you good health,

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor